Loperamide poisoning in the dog

Vet Hum Toxicol. 1996 Feb;38(1):31-3.

Abstract

A retrospective study was conducted of 40 loperamide poisoning cases recorded at the Centre National d'Informations Toxicologiques Veterinaires. An apparent breed susceptibility of Collie dogs was observed. Neurologic disturbances (ataxia and prostration) were significant clinical findings. Treatment with naloxone resulted in rapid reversal of signs without sequelae.

Publication types

  • Case Reports

MeSH terms

  • Animals
  • Antidiarrheals / poisoning*
  • Digestive System Diseases / chemically induced
  • Digestive System Diseases / epidemiology
  • Digestive System Diseases / veterinary
  • Dog Diseases / chemically induced*
  • Dog Diseases / drug therapy
  • Dog Diseases / epidemiology
  • Dogs
  • Female
  • Follow-Up Studies
  • Loperamide / poisoning*
  • Male
  • Naloxone / administration & dosage
  • Naloxone / therapeutic use
  • Narcotic Antagonists / administration & dosage
  • Narcotic Antagonists / therapeutic use
  • Poisoning / drug therapy
  • Poisoning / epidemiology
  • Poisoning / veterinary
  • Retrospective Studies

Substances

  • Antidiarrheals
  • Narcotic Antagonists
  • Naloxone
  • Loperamide